My mother-in-law has been taking coumidin for at least 8 years. Is it necessary to continue the medication this long after the incident? Is it reasonable to assume that she could move to a different regime of medication. She is 88 and in generally good health. She has been experiencing pain in her ankle and dizzy spells. She fell this afternoon for no good reason.
The fall was not caused by the Coumidin. But the brusing from the fall is caused by the fall, but the degree of the severity of the bruise is from the Coumidin. It may had been a blessing that she was on this medication as she may had developed a clot from the fall and the results would had been worse or death. Coumidin thins the blood, so if she has arteries that are loosing their elastic or are starting to plug up, Coumidin is just the reason why the doctor should keep her on this drug.He may have to do an ultra sound on her legs and on her neck to see if she has this problems with her arteries.
Please once a month have her Coumidin level run. If she is house bound have someone stop by the house once a month to run it. I am sure your doctor will write an order.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Prevention of Thromboembolism in Atrial Fibrillation - My father had several stroke 4 years ago and?
Posted 6 Dec 2009 • 1 answer
Posted 27 Jan 2011 • 2 answers
Posted 19 Mar 2011 • 1 answer
Posted 24 Jan 2012 • 2 answers
Ischemic Stroke - I'm not sure what my strokes are called. Which type.My dr said the first one was a
Posted 14 Apr 2012 • 1 answer